Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 2, 2016, 5:32 PM CDT for Ness County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 2, 2016, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
336 WWUS83 KDDC 022232 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 532 PM CDT SAT JUL 2 2016 KSZ030-045-022315- NESS KS-TREGO KS- 532 PM CDT SAT JUL 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TREGO... NORTHEASTERN LANE AND NORTHWESTERN NESS COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BEELER...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RANSOM...BROWNELL...CEDAR BLUFF...ARNOLD AND TREGO CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3834 10010 3855 10025 3893 9989 3868 9959 TIME...MOT...LOC 2232Z 225DEG 21KT 3844 10011 $$ WHITE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:05 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 3:05 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 305 PM CDT SAT JUL 2 2016 ...Updated Short Term and Long Term Sections... .SHORT TERM...(This evening through Sunday) Issued at 301 PM CDT Sat Jul 2 2016 Another active late afternoon to evening anticipated for southwest into central KS as a slow moving front interacts with a wave currently moving across the Central and Southern Rockies. Specifically, latest surface analysis depicts a boundary drifting southeast from near GCK back into southeast CO while a more diffuse boundary, likely the warm front, extends east-southeast from GCK toward P28. Temps rising into the 80s along with dewpoints in the 60s is creating MLCAPE values of 1500-2500 J/kg with minimal inhibition existing. Additionally, this also is occurring in a very tropical- like moisture profile via high PW values of 1.5 to 2.0 inches. Given this thermodynamic environment, it's not surprising to see deep convection developing along the more northern boundary from the Raton Mesa to east of GCK. Most of the CAM guidance expands convection over this region in the next few hours and given current radar trends, this seems logical. Based on this assessment, it's looking likely that a band of convection will exist by 22 UTC from central into far southwest KS with training of storms almost a certainty. With the development of a 35-45-kt LLJ that noses into southeast KS after 06 UTC, expect MCS to shift southeast through the evening and be nearly out of south- central KS during the mid-overnight hours. Wouldn't be shocked to see a few severe storms given deep-layer bulk shear strong enough to support decent cell organization and possibly even a short-lived supercell. However, the main hazard with this convection will be flash flooding. With 4 to 8 inches having already fallen from Larned back toward Jetmore and Cimarron, and training of convection likely, a Flash Flood Watch has been issued through 12 UTC on Sunday. Otherwise, other than some lingering more showers on the back side of the exiting MCS, Sunday is shaping up to be a much drier day. Cloud cover will persist into the afternoon hours but temps in the upper 70s near Larned to the upper 80s near Elkhart. .LONG TERM...(Sunday night through Saturday) Issued at 301 PM CDT Sat Jul 2 2016 Monday into Tuesday will see a broad upper high extending across the southern CONUS while a generally zonal flow regime persists across the northern third of the country. This will keep a modest lee trough in place over eastern Colorado with warmer air returning. High temps in the 90s appear likely both days. In addition, models hint at a small wave rippling through the region during these days with a threat for isolated convection as well. For the remainder of the workweek into next weekend, the overall upper pattern doesn't change much. Specifically, an elongated upper high will persist from the Desert Southwest into the Southeast CONUS while zonal flow prevails over the northern third of the country. This will keep western and central KS under a warm and generally dry regime with highs in the 90s to near 100. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1228 PM CDT Sat Jul 2 2016 Active afternoon to evening anticipated for southwest into central Kansas as a slow moving front in combination with a passing upper disturbance, trigger numerous thunderstorms. While MVFR to VFR ceilings and visibility are anticipated for most locations, extreme variability within these storms will exist. Best threat for storms will exist from mid afternoon today through midnight tonight. Otherwise, as storms shift southeast after midnight, some lingering MVFR to IFR ceilings are expected through Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 82 62 92 / 70 10 10 10 GCK 63 84 63 93 / 70 10 10 10 EHA 63 88 64 95 / 70 10 10 10 LBL 65 86 64 94 / 70 10 10 10 HYS 61 78 60 90 / 60 10 10 10 P28 69 85 64 87 / 70 20 10 10 && .DDC Watches/Warnings/Advisories... Flash Flood Watch through Sunday morning for KSZ046-064>066- 076>081-086-087. && SHORT TERM...AJohnson LONG TERM...AJohnson AVIATION...AJohnson
Hazardous weather outlook, Jul 2, 3:34 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT SAT JUL 2 2016 KSZ030-031-043>046-061>066-074>081-084>090-030845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 334 AM CDT SAT JUL 2 2016 /234 AM MDT SAT JUL 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN CONCERN. FLOODING MAY ALSO BE A CONCERN DUE TO HEAVY RAIN AND AN ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE MONDAY EVENING. A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Jul 2, 4:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 440 PM CDT SAT JUL 2 2016 KSZ064-022230- HODGEMAN KS- 440 PM CDT SAT JUL 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HODGEMAN COUNTY UNTIL 530 PM CDT... AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF JETMORE...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JETMORE AND HANSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3792 9988 3792 10013 3826 10006 3826 9960 TIME...MOT...LOC 2140Z 210DEG 27KT 3798 10002 WHITE
Special weather statement, Jul 2, 4:49 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 449 PM CDT SAT JUL 2 2016 KSZ076-086-087-022230- SEWARD KS-MEADE KS-HASKELL KS- 449 PM CDT SAT JUL 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS...SEWARD... SOUTHWESTERN MEADE AND SOUTHEASTERN HASKELL COUNTIES UNTIL 530 PM CDT... AT 449 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WOODS...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERAL...MEADE...KISMET...MISSLER...MEADE STATE PARK... HAYNE AND PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3736 10107 3747 10047 3712 10020 3700 10106 TIME...MOT...LOC 2149Z 252DEG 20KT 3724 10099 WHITE
Special weather statement, Jul 2, 5:04 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 504 PM CDT SAT JUL 2 2016 KSZ046-022245- RUSH KS- 504 PM CDT SAT JUL 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSH COUNTY UNTIL 545 PM CDT... AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF NEKOMA...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA CROSSE...BISON...RUSH CENTER...LIEBENTHAL...LORETTA...NEKOMA AND HARGRAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3842 9928 3849 9955 3868 9936 3867 9903 TIME...MOT...LOC 2204Z 214DEG 17KT 3851 9940 WHITE
Special weather statement, Jul 2, 5:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
417 PM MDT SAT JUL 2 2016
KSZ061-022300-
HAMILTON KS-
417 PM MDT SAT JUL 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 500 PM MDT...
AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF HARTMAN...OR 12 MILES NORTH OF COOLIDGE...MOVING
EAST AT 10 MPH.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS NEAR 50 MPH ARE LIKELY.
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE EXPECTED.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
HAMILTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3824 10205 3826 10204 3826 10181 3806 10184
3811 10205
TIME...MOT...LOC 2216Z 276DEG 6KT 3822 10204
TURNERLocal storm report, Jul 2, 5:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
528 PM CDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 14 NW JETMORE 38.22N 100.10W
07/02/2016 E1.75 INCH HODGEMAN KS PUBLIC
.
&&
AWSpecial weather statement, Jul 2, 5:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 532 PM CDT SAT JUL 2 2016 KSZ030-045-022315- NESS KS-TREGO KS- 532 PM CDT SAT JUL 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TREGO... NORTHEASTERN LANE AND NORTHWESTERN NESS COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BEELER...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RANSOM...BROWNELL...CEDAR BLUFF...ARNOLD AND TREGO CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3834 10010 3855 10025 3893 9989 3868 9959 TIME...MOT...LOC 2232Z 225DEG 21KT 3844 10011 WHITE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:04 PM CDT | Special Weather Statement | DDC | Stanton | 41 min |
| Jul 1, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 27 min |
| Jul 1, 9:18 PM CDT | Special Weather Statement | DDC | Hamilton | 57 min |
| Jul 1, 9:19 PM CDT | Flash Flood Watch | DDC | Finney, Grant, Hamilton, Kearny, Lane, Scott and 1 more | 10 hr |
| Jul 1, 9:43 PM CDT | Special Weather Statement | DDC | Ness | 62 min |
| Jul 1, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 48 min |
| Jul 1, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 57 min |
| Jul 1, 10:23 PM CDT | Special Weather Statement | DDC | Scott | 52 min |
| Jul 1, 10:38 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 28 min |
| Jul 1, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 47 min |
| Jul 1, 10:58 PM CDT | Special Weather Statement | DDC | Lane | 47 min |
| Jul 1, 11:02 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 33 min |
| Jul 1, 11:16 PM CDT | Special Weather Statement | DDC | Morton | 44 min |
| Jul 1, 11:22 PM CDT | Special Weather Statement | DDC | Finney | 38 min |
| Jul 1, 11:47 PM CDT | Special Weather Statement | DDC | Lane, Ness | 43 min |
| Jul 1, 11:52 PM CDT | Special Weather Statement | DDC | Stevens | 38 min |
| Jul 1, 11:58 PM CDT | Special Weather Statement | DDC | Finney | 47 min |
| Jul 2, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee, Rush | 55 min |
| Jul 2, 12:26 AM CDT | Special Weather Statement | DDC | Grant | 49 min |
| Jul 2, 12:31 AM CDT | Special Weather Statement | DDC | Ford, Gray | 44 min |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | DDC | Grant, Morton, Stanton | 6 hr |
| Jul 2, 1:12 AM CDT | Flash Flood Warning | DDC | Edwards, Pawnee | 3 hr |
| Jul 2, 1:23 AM CDT | Special Weather Statement | DDC | Grant | 37 min |
| Jul 2, 1:39 AM CDT | Areal Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jul 2, 2:15 AM CDT | Areal Flood Advisory | DDC | Ford | 3 hr |
| Jul 2, 4:07 AM CDT | Areal Flood Warning | DDC | Hodgeman, Ness | 6 hr |
| Jul 2, 4:19 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee | 9 hr |
| Jul 2, 7:42 AM CDT | River Flood Warning | DDC | Meade | 20 hr |
| Jul 2, 9:15 AM CDT | River Flood Warning | DDC | Hodgeman, Pawnee | 3 days |
| Jul 2, 10:48 AM CDT | Areal Flood Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 24 hr |
| Jul 2, 11:35 AM CDT | Flash Flood Watch | DDC | Edwards, Ford, Gray, Haskell, Hodgeman, Kiowa and 6 more | 11 hr |
| Jul 2, 3:13 PM CDT | Special Weather Statement | DDC | Meade, Morton, Seward, Stevens | 2 hr |
| Jul 2, 3:40 PM CDT | Special Weather Statement | DDC | Meade | 50 min |
| Jul 2, 3:55 PM CDT | Special Weather Statement | DDC | Stevens | 50 min |
| Jul 2, 4:01 PM CDT | Special Weather Statement | DDC | Ford | 44 min |
| Jul 2, 4:12 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 28 min |
| Jul 2, 4:18 PM CDT | Special Weather Statement | DDC | Ness | 42 min |
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Ness | 66 min |
| Jul 2, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| Jul 2, 4:49 PM CDT | Special Weather Statement | DDC | Meade, Seward | 41 min |
| Jul 2, 5:03 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 24 min |
| Jul 2, 5:04 PM CDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 64 min |
| Jul 2, 5:13 PM CDT | Tornado Warning | DDC | Rush | 32 min |
| Jul 2, 5:17 PM CDT | Special Weather Statement | DDC | Hamilton | 43 min |
| Jul 2, 5:24 PM CDT | Flash Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jul 2, 5:41 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jul 2, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 2, 5:48 PM CDT | Special Weather Statement | DDC | Ford, Gray | 42 min |
| Jul 2, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 37 min |
| Jul 2, 6:01 PM CDT | Tornado Warning | DDC | Rush | 12 min |
| Jul 2, 6:18 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 42 min |
| Jul 2, 6:21 PM CDT | Special Weather Statement | DDC | Hodgeman | 39 min |
| Jul 2, 6:24 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 51 min |
| Jul 2, 6:28 PM CDT | Flash Flood Warning | DDC | Gray, Meade | 6 hr |
| Jul 2, 6:34 PM CDT | Special Weather Statement | DDC | Clark | 41 min |
| Jul 2, 6:37 PM CDT | Special Weather Statement | DDC | Kearny | 38 min |
| Jul 2, 6:43 PM CDT | Special Weather Statement | DDC | Gray | 47 min |
| Jul 2, 6:44 PM CDT | Flash Flood Warning | DDC | Ellis, Ness, Rush, Trego | 3 hr |
| Jul 2, 6:59 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.